×

Evolution of near-soliton initial conditions in nonlinear wave equations through their Bäcklund transforms. (English) Zbl 1069.35066

Summary: A novel analytic technique for determining the evolution of near-soliton initial conditions in nonlinear wave equations is introduced. It is based on the Bäcklund transform connecting soliton solutions of successive order. This transformation lowers the order of the initial condition rendering the determination of the evolution easier. The result of the evolution in this order is transformed to the higher order using again the Bäcklund transform. As a demonstration, the proposed technique is applied to the nonlinear Schrödinger and Korteweg-de Vries equations. The results are in very good agreement with those obtained by other approaches based on the inverse scattering method. Finally, numerical simulations verify the validity of the proposed technique.

MSC:

35Q51 Soliton equations
37K35 Lie-Bäcklund and other transformations for infinite-dimensional Hamiltonian and Lagrangian systems
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Drazin, P. G.; Johnson, R. S., Solitons: an introduction (1990), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0661.35001
[2] Lamb, G. L., Elements of soliton theory (1980), John Wiley & Sons: John Wiley & Sons New York · Zbl 0445.35001
[3] Infeld, E.; Rowlands, G., Nonlinear waves, solitons and chaos (1990), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0726.76018
[4] Ablowitz, M. J.; Clarkson, P. A., Solitons, nonlinear evolution equations and inverse scattering (1991), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0762.35001
[5] Hasegawa, A.; Kodama, Y., Solitons in optical communications (1995), Oxford University Press: Oxford University Press Oxford · Zbl 0840.35092
[6] Agrawal, G. P., Nonlinear fiber optics (1989), Academic Press: Academic Press San Diego (California)
[7] Gordon, J. P., Dispersive perturbations of solitons of the nonlinear Schrodinger equation, J. Opt. Soc. Am. B, 9, 91-97 (1992)
[8] Chbat, M. W.; Pruncal, P. R.; Islam, M. N.; Soccolich, C. E.; Gordon, J. P., Long-range interference effects of soliton reshaping in optical fibers, J. Opt. Soc. B, 10, 1386-1395 (1993)
[9] Kuznetsov, E. A.; Mikhailov, A. V.; Shimokhin, I. A., Nonlinear interaction of solitons and radiation, Physica D, 87, 201-215 (1995) · Zbl 1194.78030
[10] Elgin, J. N.; Horikis, T. P., Dispersive perturbations of optical solitons, Phys. Rev. E, 64, 047602 (2001)
[11] Alonso, L. M., Soliton motion in the case of a nonzero reflection coefficient, Phys. Rev. Lett., 54, 499-501 (1985)
[12] Alonso, L. M., Effect of the radiation component on soliton motion, Phys. Rev. D, 32, 1459-1466 (1985)
[13] (Miura, R. M., Bäcklund transformations, the inverse scattering method, solitons and their applications (1978), Springer-Verlag: Springer-Verlag Berlin)
[14] Wahlquist, H. D.; Estabrook, F. B., Backlund transformation for solutions of the Korteweg-de Vries equation, Phys. Rev. Lett., 31, 1386-1390 (1973)
[15] Satsuma, J.; Yajima, N., Initial value problems of one-dimensional self-modulation of nonlinear waves in dispersive media, Progr. Theor. Phys. Suppl., 55, 284-306 (1974)
[16] Klaus, M.; Shaw, J. K., Purely imaginary eigenvalues of Zakharov-Shabat systems, Phys. Rev. E, 65, 036607 (2002)
[17] Copson, E. T., Asymptotic expansions (1967), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0137.26301
[18] Fornberg, B., A practical guide to pseudospectral methods (1996), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0844.65084
[19] Wadati, M.; Toda, M., The exact \(N\)-soliton solution of the Korteweg-de Vries equation, J. Phys. Soc. Jpn., 32, 1403-1411 (1972)
[20] (Abramowitz, M.; Stegun, I. A., Handbook of mathematical functions with formulas, graphs, and mathematical tables (1972), Dover: Dover New York) · Zbl 0543.33001
[21] Byatt-Smith, J. G.B., The reflection of a solitary wave by a vertical wall, J. Fluid Mech., 197, 503-521 (1988) · Zbl 0656.76014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.